Alert archive / Missouri / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Feb 18, 2026, 1:16 PM CST for 15 counties in Missouri; Linn County, Kansas. It took effect at Feb 19, 2026, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 1:16 PM CST (19:16 UTC)
- In effect from
- Feb 19, 2026, 12:00 PM CST
- Expired
- Feb 19, 2026, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Adair County, MO, Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Macon County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141 WWUS83 KEAX 181916 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 116 PM CST Wed Feb 18 2026 MOZ017-191000- /O.NEW.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ /O.CON.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/ Adair- 116 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CST Thursday. * AFFECTED AREA...In Missouri, Fire Weather Zone 017. * TIMING...For the first Red Flag Warning, until 7 PM CST this evening. For the second Red Flag Warning, from noon to 8 PM CST Thursday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty westerly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 20% Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ060-MOZ024-025-031>033-038>040-043>046-053-054-191000- /O.NEW.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ Linn KS-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 116 PM CST Wed Feb 18 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CST Thursday. * AFFECTED AREA...In Kansas, Fire Weather Zone 060. In Missouri, Fire Weather Zones 024, 025, 031, 032, 033, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...From noon to 8 PM CST Thursday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty southwesterly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 25% Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ005>008-015-016-190100- /O.CON.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/ Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan- 116 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zones 005, 006, 007, 008, 015 and 016. * TIMING...Until 7 PM CST this evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty westerly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 20% Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
898 WWUS83 KEAX 190105 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 705 PM CST Wed Feb 18 2026 MOZ017-191000- /O.EXP.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/ /O.CON.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ Adair- 705 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... ...RED FLAG WARNING HAS EXPIRED WEDNESDAY EVENING FOR PORTIONS OF NORTHERN MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zone 017. * TIMING...From noon to 8 PM CST Thursday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty westerly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 20% Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ005>008-015-016-190215- /O.EXP.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/ Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan- 705 PM CST Wed Feb 18 2026 ...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF NORTHERN MISSOURI... Winds have decreased; therefore, the fire weather threat has diminished. $$ KSZ060-MOZ024-025-031>033-038>040-043>046-053-054-191000- /O.CON.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ Linn KS-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 705 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... * AFFECTED AREA...In Kansas, Fire Weather Zone 060. In Missouri, Fire Weather Zones 024, 025, 031, 032, 033, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...From noon to 8 PM CST Thursday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty southwesterly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 25% Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Macko
040 WWUS83 KEAX 190658 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1258 AM CST Thu Feb 19 2026 MOZ017-024-025-190800- /O.CAN.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ Adair-Linn MO-Macon- 1258 AM CST Thu Feb 19 2026 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Red Flag Warning. $$ KSZ060-MOZ031>033-038>040-043>046-053-054-191500- /O.CON.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/ Linn KS-Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- 1258 AM CST Thu Feb 19 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR PORTIONS OF WESTERN, CENTRAL, AND NORTHERN MISSOURI... * AFFECTED AREA...In Kansas, Fire Weather Zone 060. In Missouri, Fire Weather Zones 031, 032, 033, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...From noon today to 8 PM CST this evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Gusty southwesterly winds up to 30 mph. * HUMIDITY...Relative humidity values falling between 15 and 25% Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
461 WWUS83 KEAX 200157 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 757 PM CST Thu Feb 19 2026 KSZ060-MOZ031>033-038>040-043>046-053-054-200300- /O.EXP.KEAX.FW.W.0002.000000T0000Z-260220T0200Z/ Linn KS-Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- 757 PM CST Thu Feb 19 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF CENTRAL MISSOURI... Temperatures have rapidly cooled as a cold front moved through the region. Because of the higher relative humidities, the extreme fire weather threat has ended. $$ BT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 18, 12:00 PM CST, 1 hour 16 minutes earlier. Its key messages:
- Elevated/high fire weather conditions from late this morning through Thursday. Today, the greatest risk area will be across north-central and northeast MO where a Red Flag Warning is in effect.
- Wintry weather possible this weekend. There is a ~30-45% chance of light snow with accumulations an inch or less.
Area forecast discussion, Feb 18, 12:00 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1200 PM CST Wed Feb 18 2026
.KEY MESSAGES...
- Elevated/high fire weather conditions from late this morning
through Thursday. Today, the greatest risk area will be across
north-central and northeast MO where a Red Flag Warning is in
effect.
- Wintry weather possible this weekend. There is a ~30-45%
chance of light snow with accumulations an inch or less.
&&
.DISCUSSION...
Issued at 202 AM CST Wed Feb 18 2026
Elevated/high fire weather danger continues to be the main concern
in the short term. A strong pacific front is moving through the area
overnight. Behind this system much dryer air will move into area
with dewpoint dropping into the upper teens and 20s this afternoon.
The dewpoints coupled with downslope westerly flow driving highs
into the mid 60s to lower 70s, will yield afternoon RH values in the
15 to 25 percent range. While wind will not be nearly as strong as
yesterday winds will range in the 10-15 knot range for most of the
area leading to elevated fire weather danger. However, across north
central and northeastern Missouri winds will be a bit stronger with
westerly gusty up to 25 to 30 knots which will push conditions into
the critical fire danger and as such a red flag warning has been
issued for this area. The elevated fire weather danger will continue
into Thursday as a mid-level shortwave moves into the central
Plains. This will force another cold front through the area
Thursday. This front may bring a few light showers across the
northern CWA (20-40% chance) nearer the stronger forcing however
conditions should remain mostly dry particularly across the southern
CWA. Behind the front dewpoint will again fall into the 20-30
percent range during the afternoon and evening with westerly to
northwesterly winds gusting to 20-30 mp. Consequently, red flag
conditions may be reached across the southern CWA where RH values
dip into the 20-25% range...this will need to be monitored over the
next 24 hours. CAA behind the front Thursday night into Friday will
bring a return to near seasonal normal temperatures with lows
Thursday night in the 20s and highs Friday in the 40s.
Friday into Friday night a surface ridge of high pressure will look
to build into the area. Late Friday night into Saturday a series of
mid-level shortwaves will move through the region. The 01Z NBM looks
to produce light snow (30-45% chance) with these features with minor
accumulations generally an inch or less. However, The 00Z GFS and EC
now keep conditions dry with these features as the surface ridge
over the area provides enough dry air that cannot be overcome. In
addition, most members of the 00Z GEFS also keep conditions dry.
consequently, the snow produced by the NBM for Saturday may be
overdone. Dry air is then expected to prevail Saturday through
Monday as a series of surface ridges keep conditions dry but also
provide weak mixing which will keep temperatures seasonably cool
with highs in the mid 30s to mid 40s. Tuesday a upper level
shortwave will move from the northern Rockies into the northern
Plains, this will provide height rises across the area in concert
with WAA which will push highs back above normal into the upper 40s
to upper 50s.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1145 AM CST Wed Feb 18 2026
VFR conditions are expected through the period, with some mid to
high level cloud cover moving in late tonight and continuing
through the early Thursday morning hours. Southwesterly winds on
the order of 10 to 12 knots this afternoon should become light
and easterly/southeasterly by this evening. Winds should
increase by around 15z tomorrow as a surface low moves into far
NW Missouri, initially southerly and then turning southwesterly
behind a passing dryline, with sustained winds of 10 to 15 knots
and gusts up to 25 knots.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 7 PM CST this evening for MOZ005>008-
015>017.
KS...None.
&&
DISCUSSION...73
AVIATION...BMWHazardous weather outlook, Feb 18, 5:06 AM CST, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CST Wed Feb 18 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191106- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CST Wed Feb 18 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - Elevated/high fire weather conditions from late this morning through Thursday. Today, the greatest risk area will be across north-central and northeast MO where a Red Flag Warning is in effect. - Wintry weather possible this weekend. There is a ~30-45% chance of light snow with accumulations an inch or less.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 11:29 PM CST | Red Flag Warning | EAX | Adair, Grundy, Harrison, Mercer, Putnam, Schuyler and 1 more | 20 hr |
Nearby
Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.